Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Leaderboard


Popular Content

Showing most liked content on 01/20/2018 in all areas

  1. 1 point
    I remember you because of your quote, Beau's mom. I think one asks if someone is still posting can be the need for consistency and comfort of knowing that some things are still relative to the time and that it's not a huge change we have to chock done. I'm seeing some old names and it's like oh WOW .they are . Kim again is/was a red headed blue eyed gal with an English accent with a southern drawl. She had the DBS before I had it and gave me the strength to move ahead.
  2. 1 point
    Hello, Rainbow -- Lots of questions are good! No need to apologize. I was taking Pramipexole and Amantadine before Rasagiline came on the market. But as soon as it did, my doctor wanted me to add it to my regimen of drugs, which I did. It is hard to say what each drug accomplishes for me, but I know that Pramipexole (Mirapex) is my chief symptom fighter. It eliminated my handwriting problem, any tremors I had, my awkward gait, and more. Whether Amantadine or Rasagiline or both may be responsible for delaying the disease's progress I do not know. However, I have now had PD more than 20 years, and I am still in the first stage of development. My doctors are not sure why, but we don't want to change anything in my treatment when I am lucky enough to be doing so well. Exercise is important. For many years of my PD, I exercised strenuously and often. I am now 71 years old and have slacked off a lot without noticing any difference. I read an article not long ago stating that exercise beyond 45 minutes does not do any more for the body. My results make me believe it. I used to work on weight machines and the elliptical more than I do now. I have been practicing tai chi for five years and find it very helpful with flexibility and balance. I also walk two to five miles per day five days a week over quite hilly trails and sidewalks. If your mother is young and can do more, bicycling is reputedly excellent for many PD patients, too. Or she could join a square dancing or line dancing class. Your mother is fortunate to have you as her support and her researcher! Good luck to both of you. J
  3. 1 point
    It's almost amazing. (from a negative point of view!). EVERY neurologist knows that the main side effect of dopamine agonists is nausea and vomiting. and that this side effect is 100% preventable: -With coadministration of domperidone, a dopamine antagonist, which does not cross the blood-brain barrier, does not affect our Parkinson's symptoms and practically eliminates levodopa and DA-induced nausea (domperidone is available through Canada, and is a relatively safe drug-with the exception of patients with cardiac arrhythmias- when the dose is <30-40mg per day and when used for relatively short periods). -With slow titration of dosage. Nausea usually subsides in a few weeks when the patient gets used to the drug/dosage Most neurologists fail to inform their patients on potential side effects of PD drugs.. including not only nausea but also impulse control disorders or hallucinations. Often with detrimental consequences. Why should any patient suffer for nothing? It beats me !
  4. 1 point
    Thank you for the information and a reminder of Mark Twin's warning " Be careful of reading health books. You might die of a misprint".... Or perhaps a misinterpretation ?
×